Format

Send to:

Choose Destination
See comment in PubMed Commons below
Int J Surg Oncol. 2011;2011:951260. doi: 10.1155/2011/951260. Epub 2011 May 26.

Joint symptoms, aromatase inhibitor-related adverse reactions, are indirectly associated with decreased serum estradiol.

Author information

  • 1Department of Surgery, Higashitokushima National Hospital, 1-1 Ohmukai-kita, Ootera, Itano, Tokushima 779-0193, Japan.

Abstract

Background. Joint symptoms (JSs) are problematic adverse drug reactions (ADRs) of aromatase inhibitors (AIs). Involvement of decreased serum estradiol (SE) has been suggested. Patients and Methods. 104 postmenopausal breast cancer patients administered an AI were prospectively investigated regarding various clinical parameters, JS and hot flashes as ADRs, and the SE level. Results. JS manifested in 31.7% of patients and hot flashes in 18.3%. Chi-square testing showed a significantly higher incidence of JS in several patient strata: <55 years old, decreased SE, and elevated total cholesterol (TC). In univariate analysis, JS correlated significantly with a pre-AI % YAM of ≥80%, decreased SE, and elevated TC. Eight (7.7%) patients maintained SE at ≥5 pg/mL for >6 consecutive months, with no JS. In chi-square testing, hot flashes showed a significantly higher incidence in patients <55 years old. Conclusion. AI-ADRs occurred more readily in younger patients. Decreased SE may be indirectly involved in JS.

PMID:
22312534
[PubMed]
PMCID:
PMC3263690
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Hindawi Publishing Corporation Icon for PubMed Central
    Loading ...
    Write to the Help Desk